My R.A: Keeping my fingers crossed

by Dara
(Tama, Iowa)

One night in October 2010, I woke up with pain in my hip that was so bad I stayed up half the night crying and trying to find a position that helped ease the pain. Two weeks later the other hip hurt, two weeks after that I went thru a few weeks of alternating shoulder pain. Again, every night I had these pains were horrible. In November my wrists started to alternate pain. I became used to the pattern: Day one- aching in the area that would soon hurt...Day two- Pain at night...Day three- Warm swollen joints in affected area with throbbing pain...Day Four- Pain decreses....Day five- Opposite side starts on day one. This went on until each and every one of my joints hurt continuously and all at once. By March 2011 it started in my legs; first with the knees, down to the ankles, then my feet. I bought shoes with cushions. By May 2011 I was completely helpless and depressed. Everything hurt. My boyfriend had to brush and fix my hair, he had to dress me, get me out of bed, help me sit and help me stand. My kids were starting to learn how to help me up. By July I was ready to cut my hair off and quit my job because I was getting no sleep and just getting out of bed was a nightmare. My neck hurt by this point so my whole body was affected.

Then, I thank the day I finally got in to see Dr. Gerbracht. I have been pain free since my first appointment and am hoping to be off of prednisone soon. I am currently on Hydrochloroquin (spelling?) and so far so good. No major side effects except weight gain, which isn't fun but if I had to choose weight gain or pain, its weight gain every time. I see him again tomorrow and I'm hoping to....well I'm not exactly sure what I'm hoping for. But I'm hoping, that's the important part.

Comments for My R.A: Keeping my fingers crossed

Average Rating starstarstarstarstar

Click here to add your own comments

Oct 07, 2015
Rating
starstarstarstarstar
Good luck!
by: Olivia

Please keep positive and don;t give up. A clear mind will help you a ton. Good luck with everything and thank you for sharing your story.
oferte.info/cosmin

Oct 07, 2015
Rating
starstarstarstarstar
Nice
by: Dennis Davis

We are a bunch of volunteers and opening a new scheme in our community. Your website offered us with valuable information to work on. You have performed a formidable task and our whole community will be thankful to you. Also check my new article http://spinsucks.com/marketing/cta-or-die-eleven-tips-for-calls-to-action-that-work

Oct 02, 2015
Rating
starstarstarstarstar
very happy
by: clark

I am very thankful for taking the time to read this. I feel very happy about it and like to learn more on this subject. where to get cardboard boxes for shipping

Sep 22, 2015
Rating
starstarstarstarstar
Conner
by: Anonymous

Your posts are unique because unlike other blogs, they actually provide important facts and tips regarding writing. I am hoping to use http://www.essaycenter.biz/ for their services but would like to get your opinion first. What do you think about them?

Aug 24, 2015
Rating
starstarstarstarstar
http://awriter.org
by: body14

Loved to read your blog. awriter.org
I would like to suggest you that traffic show most people read blogs on Mondays. So it should encourage blogger to write new write ups over the weekend primarily
Although this chat is relatively old, it was interesting to read ...

Jan 05, 2012
Rating
starstarstarstarstar
My hope is with you
by: Anonymous

Hi Tama,

Hydrochloroquine is also known as Plaquenil. This medication has been around for many years and is considered to be one of the safer medications. Main side effect to watch for is the eyes and I'm sure you will be sent for eye tests.

It can take anywhere up to 6 months to see effects with Plaquenil, that is why you were put on Cortizone as well because the cortizone often relieves most of the of immediately.

Cortizone gives one the false sense that everything is good because it does stop the pain. Unfortunately it is not halting the progression of the disease and it does not have any effect after the medication is stopped.

The weight gain is likely due to the Cortizone, that along with the damage to bone density make long term use of Cortizone a very bad idea.

I also started on Plaquenil but was allergic so had to go off it.

Today, if I was starting over my choice of medications would be to try LDN (Low Dose Naproxene) which is a medication used for alcohol and drug addictions. The side effects are minimal, is showing to have very good effects on treating RA, and is lower priced than the other RA meds.

I, of course encourage everyone to learn yourself what is causing the RA.

Keeping a diary is so helpful. When you record everything you eat, use on your skin and how you've slept, the current stress of each day against how you feel things show up that wouldn't otherwise because as much as we like to believe we have good memories, we forget little things that may be very important.

Good luck, and I wish you success in getting off the Corizone.

Susan

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Rheumatoid Arthritis Symptoms an be described with words but pictures tell the whole story..